Vol. 11, No. 8, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Hopf potentials for the Schrödinger operator

Luigi Orsina and Augusto C. Ponce

Vol. 11 (2018), No. 8, 2015–2047
DOI: 10.2140/apde.2018.11.2015

We establish the Hopf boundary point lemma for the Schrödinger operator Δ + V involving potentials V that merely belong to the space Lloc1(Ω). More precisely, we prove that among all nonnegative supersolutions u of Δ + V which vanish on the boundary Ω and are such that V u L1(Ω), if there exists one supersolution that satisfies un < 0 almost everywhere on Ω with respect to the outward unit vector n, then such a property holds for every nontrivial supersolution in the same class. We rely on the existence of nontrivial solutions of the nonhomogeneous Dirichlet problem with boundary datum in L(Ω).

Hopf lemma, boundary point lemma, Schrödinger operator, weak normal derivative
Mathematical Subject Classification 2010
Primary: 35B05, 35B50
Secondary: 31B15, 31B35
Received: 3 June 2017
Accepted: 9 April 2018
Published: 6 June 2018
Luigi Orsina
Dipartimento di Matematica
“Sapienza” Università di Roma
Augusto C. Ponce
Institut de Recherche en Mathématique et Physique
Université catholique de Louvain